Kentucky, 2005Hail and Damaging Wind in Kentucky, May 13, 2005
May 13, 2005 · NWS PAH · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 13, 1:30 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, May 13, 1:30 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT FRI MAY 13 2005
.DISCUSSION...
NEAR TERM FORECAST CHALLENGE IS ONGOING STRONG-SVR TSMS IN MAINLY
ERN 1/2 OF PAH FA. 12Z META PICKED UP NICELY ON THIS CONVECTIVE
OUTBREAK AND MID PM CONFERENCE CALL W/SPC HAS RESULTED IN SVR TSM
WATCH TIL 8 PM FOR MAINLY WKY-SWIN AND FAR SE IL. WL SEND NEW
PACKAGE SOON W/UPDATED HEADLINES ETC.
AFTER THE PM/EARLY EVENING ROUND...ATTENTION WILL BE REFOCUSED TO
THE WEST...AS COLD FRONT AND ITS ASSOCIATED CONVECTION APPROACH.
EXPECT SOMEWHAT OF A MID EVENING LULL...THEN CATEGORICAL POPS AFT
MIDNIGHT FOR MOST OF FA AS FRONT MOVES IN. SLGT RISK OF SVR
CONTINUES W/INCOMING FRONT...ALTHOUGH TIME OF NIGHT MAY? HELP OUT A
LITTLE. MODELS HAVE BEEN FAIRLY INSISTENT ON A LATE NIGHT-EARLY SAT
AM FRONT MOVE THRU HEART OF FA...W/MOST PCPN ENDING FROM THE WEST BY
MIDDAY...AND CHANCE ONLY LINGERING IN EAST AS FRONT DEPARTS.
HOWEVER...12Z ETA HAS SLOWED DOWN ABOUT 1-3 HOURS ON TIMING OF
FRONT...DUE TO SHARPER DIG OF UPPER TROF...AND SINCE IT INITIALIZED
SO WELL...WEVE SLIGHTLY ADJUSTED THE GRIDS TO ACCOUNT FOR A GFS/ETA
COMPROMISE APPROACH. THE NET RESULT IS ABOUT THE SAME...A PRIMARILY
CATEGORICAL EVENT FOCUSED LATE TONIGHT AND EARLY TOMORROW...ENDING
TOMORROW PM AS THE FRONT MOVES EAST BY 00Z SUN.
AFTER THAT THE ONLY OTHER MINOR MODEL CHANGE IS A COOLER POST
FRONTAL SIGNAL...NOT TOO SURPRISING AS THE ETA HINTS AT A SHAPER DIG
OF THE TROF AND THE MODELS START TO GRASP THE COLD AIR BEHIND THE
FRONT A LITTLE BETTER. THEREFORE WELL ADJUST THE GRIDS/TEMPS
DOWNWARD OR AT LEAST IN THE DIRECTION OF THE LATEST MEX MOS
SUGGESTIONS FOR THE MEDIUM TO LONG RANGE. NEAR TERM MOS IS NOT TOO
DISSIMILAR AND HAD ONLY MINOR TWEEKS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM.
MO...NONE.
IL...SVR TSM WATCH #287 EXTREME SERN IL COUNTIES TIL 8 PM.
IN...SVR TSM WATCH #287 ALL COUNTIES TIL 8 PM.
&&
Hazardous weather outlook, May 13, 3:18 AM CST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT FRI MAY 13 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
418 AM CDT FRI MAY 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY. A FEW STRONG STORMS MAY
DEVELOP AND PRODUCE VERY HEAVY RAIN AND GUSTY WINDS.
THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY LATE...AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING. ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY...WITH
DAMAGING WIND AND HAIL THE MAIN HAZARDS. THUNDERSTORMS SHOULD END
FROM WEST TO EAST THROUGH THE COURSE OF THE DAY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY...TONIGHT AND EARLY
SATURDAY.
In the hours before
Local storm report, May 13, 11:43 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 0.88 INCH SALINE IL LAW ENFORCEMENT
NUMEROUS REPORTS OF PEA AND NICKLE SIZE HAIL IN DOWNTOWN
HARRISBURG.
&&
SMITTYLocal storm report, May 13, 11:46 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 1.00 INCH SALINE IL EMERGENCY MNGR
&&
SMITTYSpecial weather statement, May 13, 11:51 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT FRI MAY 13 2005
INZ082-131815-
PIKE IN-
1251 PM EST FRI MAY 13 2005
AT 1250 PM...A STRONG THUNDERSTORM WAS JUST NORTH OF OTWELL IN
NORTHEAST PIKE COUNTY INDIANA...MOVE NORTHEAST AT 40 MPH. THIS
STORM IS CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. A
RADIO STATION RECENTLY REPORTED SEMI TRUCKS BLOWN OFF THE ROAD IN
GIBSON COUNTY AT 1215 PM. MORE STRONG THUNDERSTORMS ARE EXPECTED TO
MOVE INTO SOUTHWEST INDIANA THIS AFTERNOON.
Local storm report, May 13, 3:07 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WEST FRANKFORT 37.90N 88.93W
05/13/2005 0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 13, 3:24 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BOONVILLE 38.05N 87.27W
05/13/2005 0.75 INCH WARRICK IN STORM CHASER
HAIL FELL ALONG CYPRESS ST FOR LESS THAN ONE MINUTE.
&&
SMITTYLocal storm report, May 13, 3:42 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL CAIRO 37.00N 89.18W
05/13/2005 0.88 INCH ALEXANDER IL NEWSPAPER
1240 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 0.88 INCH SALINE IL LAW ENFORCEMENT
NUMEROUS REPORTS OF PEA AND NICKLE SIZE HAIL IN DOWNTOWN
HARRISBURG.
1245 PM HAIL HARRISBURG 37.74N 88.55W
05/13/2005 1.00 INCH SALINE IL EMERGENCY MNGR
0250 PM HAIL BOONVILLE 38.05N 87.27W
05/13/2005 0.75 INCH WARRICK IN STORM CHASER
HAIL FELL ALONG CYPRESS ST FOR LESS THAN ONE MINUTE.
0402 PM HAIL WEST FRANKFORT 37.90N 88.93W
05/13/2005 0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
SMITTYThunderstorm Wind, Calloway
- When
- May 13, 5:35 PM CST
- Where
- Calloway County, Murray
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.617, -88.317
A few trees and large limbs were blown down in southeast parts of Murray. One tree was across 4th Street.
Hail, Calloway
- When
- May 13, 5:38 PM CST
- Where
- Calloway County, 2 mi N of Almo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.733, -88.267
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 13, 2005$8,000 · F3 · 18 events
- Flooding in Iowa, May 13 to 17, 2005$960,000 · 32 events
- Hail and Damaging Winds in Ohio, May 13, 2005$348,000 · 1.25 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2005$27,000 · 2 in hail · 56 events
- Hail and Damaging Winds in Indiana, May 13, 20051 injured · $20,000 · 1 in hail · 38 events
- Flood in Kansas, May 13 to 14, 2005$100,000 · 1 event
- Hail and Damaging Winds in Ohio, May 13, 2005$52,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Michigan, May 13, 2005$60,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Indiana, May 13, 2005$35,000 · 1.75 in hail · 18 events
- Wildfire in Hawaii, May 13 to 14, 2005$50,000 · 1 event
- Hail in Texas, May 13, 20051 injured · $20,000 · 2.75 in hail · 3 events
- Hail and Damaging Winds in Ohio, May 13, 2005$23,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446426, 5446427.